MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP RT SZ 3; PROSTH, KNEE, PATELLOFEMO, SEMI-CONS, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP RT SZ 3; PROSTH, KNEE, PATELLOFEMO, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Model Number 74022213
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/27/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision was performed because the patient jumped off a horse and fell on frozen ground on the right knee with the prosthesis.During the revision, the tibial baseplate component showed excellent cement adherence.The tibial baseplate and articular insert were revised as planned.
 
Additional Manufacturer Narrative
The devices, intended for use in treatment, was not returned for evaluation and the reported event could not be confirmed.The devices were manufactured in 2015 and 2016.The devices were replaced in a revision surgery.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.It was stated that the patient jumped off a horse and fell on the frozen ground on the right knee with the prosthesis.The potential probable cause of this event is likely a traumatic injury/ fall.Our clinical/medical team noted: it has been communicated that no clinical documents are available.Therefore, no thorough clinical assessment of the reported issue can be rendered.Should additional information be provided, the clinical/medical investigation task will be reopened.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JOURNEY TIBIA BASE NP RT SZ 3
Common Device Name
PROSTH, KNEE, PATELLOFEMO, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9587336
Report Number1020279-2020-00264
Device Sequence Number2697002
Product Code JWH
UDI-Device Identifier03596010554277
UDI-Public03596010554277
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date08/24/2026
Device Model Number74022213
Device Catalogue Number74022213
Device Lot Number16HM17859
Initial Date Received by Manufacturer 12/28/2019
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;